On symplectic caps

David T. Gay, András I. Stipsicz

Research output: Chapter in Book/Report/Conference proceedingChapter

2 Citations (Scopus)

Abstract

An important class of contact 3-manifolds comprises those that arise as links of rational surface singularities with reduced fundamental cycle. We explicitly describe symplectic caps (concave fillings) of such contact 3-manifolds. As an application, we present a new obstruction for such singularities to admit rational homology disk smoothings.

Original languageEnglish
Title of host publicationProgress in Mathematics
PublisherSpringer Basel
Pages199-212
Number of pages14
DOIs
Publication statusPublished - Jan 1 2012

Publication series

NameProgress in Mathematics
Volume296
ISSN (Print)0743-1643
ISSN (Electronic)2296-505X

Keywords

  • Handle attachment
  • Link
  • Open book
  • Symplectic cap
  • Three-manifold

ASJC Scopus subject areas

  • Analysis
  • Algebra and Number Theory
  • Geometry and Topology

Fingerprint Dive into the research topics of 'On symplectic caps'. Together they form a unique fingerprint.

  • Cite this

    Gay, D. T., & Stipsicz, A. I. (2012). On symplectic caps. In Progress in Mathematics (pp. 199-212). (Progress in Mathematics; Vol. 296). Springer Basel. https://doi.org/10.1007/978-0-8176-8277-4_9